# SDR 97UAL900160

- Difficulty date: February 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N903UA
- Make and model: Boeing 737522
- Aircraft serial: 25003
- Engine: Ge CFM56*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Part number: 13985M33G03
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, NR 1 ENGINE SURGED AND PASSENGERS REPORTED FLAMES COMING FROM TAILPIPE.  EGT WAS 900 DEGREES.  ENGINE SHUT DOWN  AND AIRCRAFT RETURNED TO FIELD.  SHUTDOWN CAUSED BY COMPRESSOR STALL DUE TO COMPRESSOR BLADE FAILURE.  BLADE FAILURE WAS CAUSED BY AN OUT OF SCHEDULE VARIABLE STATOR VANE-LEVER ARM WAS DISENGAGED FROM THE ACTUATING RING.  REPLACED ENGINE.  OPS CHECK GOOD.
